# SDR CA020826010

- Difficulty date: August 22, 2002
- Submitted: August 30, 2002
- Operation: General aviation
- Make and model: Dhav DHC2MK1
- Aircraft time: 26,881 hours
- Engine: Pwa R985AN14B
- System (JASC): 3270 · Auxiliary Gear (Tail Skid)
- Part: Torque Tube
- Part number: C2UT473
- Condition: Cracked
- Location: Water Rudder
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: D

## Discrepancy

(CAN) WATER RUDDER (TAIL WHEEL) TORQUE TUBE FOUND TO HAVE A SPIRAL CRACK ENCIRCLING THE VERTICAL PORTION OF THE TUBE. EXTERNALLY THE TUBE ASSEMBLY SHOWED NO MAJOR DEFECTS. INTERNALLY THE TUBE WAS SEVERLY CORRODED AT THE INTERFACE OF THE TUBE JOINT AND THE WELDED SPLINE SHAFT. THE SUBMITTER SUGGESTS THAT A INTERNAL CORROSION PREVENTATIVE COMPOUND BE APPLIED BEFORE THE UNIT IS PUT INTO SERVICE.
